MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X12MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X12MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 867426
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study no: dots.Clinical notification received for revision of left knee to address severe pain and implant loosening/migration of the tibial tray.Date of implantation: (b)(6) 2001.Date of onset: (b)(6) 2015.Date of revision: (b)(6) 2016.(left knee).On (b)(6) 2001, the patient had a left total knee arthroplasty.On (b)(6) 2015, the patient is noted to have pain loose tibia, migration/loosening: tibial.Definitely device related.On (b)(6) 2016, patient noted to have severe pain related to device, not related to procedure left knee (part/lot page 1 of 1 dots: the following knee adverse event has been edited for (b)(6)).On (b)(6) 2016, the patient had a revision left total knee to address failed tibial component.The indications for surgery include tibial loosening, failure of fixation.During the procedure the surgeon observed that the tibial component was grossly loose, as there was debonding from the cement but the medical cement had failed and the implant had tipped into varus.Depuy components were implanted during this procedure including depuy patella.(surgery page 4,5 of 5 (b)(4) clinical notes ad (b)(6) 2023).On (b)(6) 2018 medical records note the patient has a history of left knee revision on (b)(6) 2016.The patient reports increasing pain and feeling unstable when walking.Radiographs are noted to show well fixed, well-aligned left total knee.There was some abutting of the tibial stem against the wall of the tibial diaphysis that could prove somewhat symptomatic and end-stage osteoarthritis of left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
UNIVERSAL STEM 115X12MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21772605
Report Number1818910-2025-05100
Device Sequence Number8073282
Product Code JWH
UDI-Device Identifier10603295217893
UDI-Public(01)10603295217893(17)260131(10)735417
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number867426
Device Lot Number735417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DARWIN POS FEM AUG 4MM COM 8MM; MBT TRAY SLEEVE POR M/L 45MM; PFC*SIGMA DIS AUG 4MM,SZ4,LEFT; PFC*SIGMA DIS AUG 4MM,SZ4,LEFT; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; UNIVERSAL FEM SLV FUL POR 46MM; UNIVERSAL STEM 75X16MM FLUTED
Patient Age79 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic